MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication at the time of this report that the lens has been explanted.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site for evaluation.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records were reviewed.During the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Based on review, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
On (b)(6) 2016, it was reported that a patient is extremely unhappy with the results and complained about halos after implantation of a zkb00 intraocular lens (iol).Reportedly, physician stated that the patient is 20/20, and he couldn't ask for a better result clinically.Additional information received on (b)(6) 2016 stating that as of last week, patient is still 20/20 in both eyes, but still very frustrated with glare in both eyes.This report represents the lens implanted in patient's left eye.A separate report is being filed for the lens implanted in patient's right eye.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6119111
Report Number9614546-2016-00618
Device Sequence Number16244983
Product Code MFK
UDI-Device Identifier05050474560024
UDI-Public(01)05050474560024(17)190203
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/03/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;